MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BEARING STANDARD 36 MM DIAMETER; PROSTHESIS SHOULDER

ZIMMER BIOMET, INC. BEARING STANDARD 36 MM DIAMETER; PROSTHESIS SHOULDER
Model Number N/A
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Medical product: catalog #: 110031399, mini humeral tray standard, lot # 64644679.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2020-02013.
 
Event or Problem Description
It was reported the doctor put the humeral tray and humeral bearing together per surgical technique.The humeral tray and humeral bearing snapped together with no problem.The doctor impacted the humeral tray and humeral bearing component onto humeral stem.As doctor was reducing shoulder, the humeral bearing disengaged from humeral tray.The doctor removed the humeral bearing and humeral tray.Inspected them on the back table and tried putting the components back together again.The humeral tray and humeral bearing separated easily.The doctor then opened new components and implanted them with no problem.
 
Additional Manufacturer Narrative
(b)(4).Updated: b4, b5, g4, h1, h2, h3, h6, h10.Visual examination of the returned product identified inspection of each product found little to no damages, however, that damage was around the mating area where the two products join.Device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BEARING STANDARD 36 MM DIAMETER
Common Device Name
PROSTHESIS SHOULDER
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10120952
Report Number0001822565-2020-02012
Device Sequence Number16673120
Product Code KWS
UDI-Device Identifier00887868231490
UDI-Public(01)00887868231490
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K181611
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberN/A
Device Catalogue Number110031418
Device Lot Number64361170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/13/2020
Supplement Date Received by Manufacturer09/03/2020
Initial Report FDA Received Date06/04/2020
Supplement Report FDA Received Date09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1